A TEENAGE boy was fighting for his life in hospital last night after taking what is believed to have been the same kind of illegal drug that killed a 17-year-old girl in Glasgow last month.
The 16-year-old boy is said to be in a “serious but stable condition” in intensive care after swallowing what police think may have been a Mortal Kombat ecstasy pill.
Tests were also being carried out yesterday on a 17-year-old boy after both teenagers became ill following a house party in Coatbridge, North Lanarkshire, on Saturday night.
The pair were taken to Monklands District General Hospital in Airdrie at about 11:30pm, having apparently taken illegal drugs.
Police Scotland said they believe the drugs included ecstasy and “possibly” a Mortal Kombat tablet.
Warnings about the red pills, which are stamped with a dragon, issued following the death of clubber Regane MacColl last month have been renewed.
Regane, from Duntocher in West Dunbartonshire, collapsed and later died after taking one of the tablets at Glasgow nightspot The Arches on 1 February.
Four other people also became ill in separate incidents in Glasgow and Ayrshire at the same time.
An NHS Lanarkshire spokeswoman said: “Anyone who has taken ecstasy – particularly the one described as Mortal Kombat, and who is feeling unwell, or who knows someone who has taken this type of drug in the past few hours, should attend or contact their local hospital for treatment and advice.”
Officials have repeated warnings to people to steer clear of illegal drugs, stressing that users can never be sure of exactly what they are taking.
Detective Chief Inspector Paul Livingstone, of Coatbridge police office, said: “We are continuing to work with our partner agencies, including health officials and medical staff, in connection with this investigation. At this time our priority is to ensure that everyone who was at the house party is safe and well, and officers are carrying out extensive enquiries to trace everyone involved.
“Further to previous warnings, I would again strongly advise people to avoid illicit drugs as their exact content is unknown and can contain dangerous chemicals. Users must be aware of these dangers and understand the devastating effect they can have.”
Dr Neil Howie, NHS Lanarkshire consultant in emergency medicine, said: “We cannot stress highly enough that anyone who takes an illicit drug is putting their health, and indeed their life, in jeopardy. Users can never be sure of what they are taking and what the contents are.
“We would urge anyone who has taken an ecstasy tablet, and in particular Mortal Kombat, who feels unwell to seek urgent medical advice and treatment from their local hospital.
“Early warning signs include a feeling of agitation and distress and it is important that people are seen as early as possible.”